1. Have you installed the new JSF Mobile app? Check out all the details here.
    Dismiss Notice
  2. One account & one avatar for all of JSF. Unified login and profile. Forum alerts on the main site, and more. Check out the details here: Forum & main site unified account feature is live!
    Dismiss Notice

Abnormal Swelling?

Discussion in 'Female Health & Fitness' started by DeliaJohnson, Jan 11, 2008.

  1. DeliaJohnson

    DeliaJohnson Active Member

    Joined:
    Jan 3, 2008
    Messages:
    44
    Likes Received:
    0
    So today I went to put on my jeans and they were so incredibly tight I couldn't wear them. These jeans fit fine last week! Things seemed werid, so I took my measurements this morning, even though I measured on Tuesday. Guess what? My 37" hips have suddenly swollen to 39"! My 22" thighs are now at 24"! 4 inches in two days! Ack!!

    It's definitely not real weight gain (from either fat or muscle), but what is wrong with me?! Has anyone else had this problem?

    I haven't been eating more salt than normal, and I have been drinking my water. Ideas??
     
  2. KittyKat

    KittyKat Active Member

    Joined:
    May 22, 2007
    Messages:
    518
    Likes Received:
    0
    oh, unfortunately I know this all too well!!! last year I put on 3.5kg in 3 days and in December 6kgs in one month - all water and most probably in your case too.

    in my case I suspect it's because I'm on a high-dose contraceptive pill because of my skin condition. but water retention is also known to happen around the time of your period (I usually gain around 1kg just before and during the first few days of my period), when it's hot, when you eat more sodium than usual, etc. I wouldn't worry about it if it doesn't get worse, it should disappear in a matter of days. if you feel like doing something in the meantime: eat less carbs, salt and processed food, drink dandelion root tea and lots of water.

    btw, I'm currently wearing old trousers because I don't fit into my usual ones anymore....and it's driving me absolutely nuts!!! :cry: so I feel with you!
     
  3. DeliaJohnson

    DeliaJohnson Active Member

    Joined:
    Jan 3, 2008
    Messages:
    44
    Likes Received:
    0
    I usually gain a little a few days before my period, but it's never as bad as this. And the monthly is a few weeks away.

    My HMO did change my birth control to a different generic this month. What is the name of the contraceptive you take?

    It sucks. My body feels so unwieldy and gross! I will try the dandelion tea, I think I have some of that at home (already doing everything else, since I'm trying to cut). Thanks!:tucool:
     
  4. KittyKat

    KittyKat Active Member

    Joined:
    May 22, 2007
    Messages:
    518
    Likes Received:
    0
    It's called Diane and is used specifically for acne. I'm going to ask my physician to give me a prescription for another one which is less powerful, it's called Yasmin. also good for the skin but it apparently works as a diuretic. can't wait for this, I'm stuck with the choice of clothes at the moment....

    you should google your contraceptive and see what people mention in various forums about the side effects. high possibility that that's causing your problem if you ask me!
     

Share This Page